Thunderstorm Wind, York
- When
- April 11, 6:00 PM CST
- Where
- York County, Mc Cool Jct
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- COOP STATION
- Coordinates
- 40.750, -97.583
1 thunderstorm wind, 1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Apr 11, 1:19 PM CST, 4 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 219 PM CDT TUE APR 11 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. THUNDERSTORMS OR NO THUNDERSTORMS...THAT IS THE QUESTION FOR THE EVENING. SURFACE LOW WAS POSITIONED IN OUR NORTHEAST CWA EARLY THIS AFTERNOON WITH THE ASSOCIATED COOL FRONTAL BOUNDARY STRETCHING SOUTHWEST THROUGH KHDE AND KHLC. POST FRONTAL TEMPERATURES AVERAGED IN THE 60S WITH PREFRONTAL TEMPS IN THE 70S TO AROUND 80F. CLOSED MID LEVEL LOW PRESSURE SYSTEM HAD REACHED NORTHEAST NEBRASKA WITH THE DRY SLOT RATHER PRONOUNCED ACROSS CENTRAL NEBRASKA AND WESTERN KANSAS. CONVERGENCE ALONG THE BOUNDARY MAY STILL FOCUS CONVECTION IN THE NEXT SEVERAL HOURS BRINGING AN OUTSIDE CHC FOR AN ISOLATED SVR STORM WITH WIND A THREAT GIVEN THE HIGH TEMP DEWPOINT SPREADS...ALONG WITH AN OUTSIDE CHANCE FOR LARGE HAIL. ON THE BACK SIDE OF THE LOW AND POST FRONTAL...ELEVATED SHOWERS ARE BEGINNING TO DEVELOP JUST TO OUR WEST ON THE PERIPHERY OF OUR CWA...AND STEEP LAPSE RATES STILL SUPPORT THUNDER MENTION AS WELL. UPPER SYSTEM DEPARTS THIS EVENING AND PCPN WINDS DOWN. DRY WEATHER IS THE RULE FOR THE REMAINDER OF THE SHORT TERM WITH RISING HEIGHTS AND MODERATING TEMPERATURES. MUCH ABOVE NORMAL MAX TEMPS ARE FORECAST THE NEXT COUPLE OF DAYS WITH READINGS REACHING INTO THE UPPER 70S WEDNESDAY AND TO THE MID 80S ON THURSDAY. HASTINGS RECORD HIGH ON THURSDAY IS 82F AND THIS WILL BE IN JEOPARDY. .LONG TERM...FRIDAY THROUGH TUESDAY. MAIN PROBLEMS IN THE EXTENDED ARE THUNDERSTORM CHANCES FRIDAY AND SATURDAY. A WARM FRONT WILL MOVE ACROSS THE REGION FRIDAY INTO FRIDAY NIGHT. THIS MAY TRY TO INITIATE A FEW STORMS FRIDAY NIGHT...HOWEVER MOISTURE INITIALLY APPEARS LIMITED. DECIDED NOT TO ADD POPS TO FRIDAY NIGHT YET...HOWEVER IF THE GFS REMAINS CONSISTENT AND LATER VERSIONS OF THE NAM CATCH ON TO THIS TOO...IT WILL PROBABLY BE WORTH ADDING A SMALL POP TO LATER FORECASTS. SATURDAY AND SATURDAY NIGHT STILL APPEAR TO HAVE THE BEST THUNDERSTORM CHANCES WITH THE LAST FEW RUNS OF THE GFS AND THE ECMWF BRINGING AN UPPER LOW ACROSS THE CENTRAL PLAINS. THERE ARE STILL DISAGREEMENTS AMONGST THE MODELS ON EXACTLY WHERE THIS FEATURE WILL MOVE WHICH WILL ULTIMATELY IMPACT POP PLACEMENT. DECIDED TO ONLY MAKE SMALL MODIFICATIONS TO THE CURRENT POP/WX GRIDS SINCE UNCERTAINTY IN THE MODELS AND AMONG THE NCEP ENSEMBLES MEMBERS IS HIGH LEADING TO A LOW CONFIDENCE PLACEMENT OF THE LOW TRACK. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH MUCH IF NOT ALL OF THE EXTENDED PERIOD. AFTER COLLABORATION WITH SURROUNDING OFFICES HAVE TRENDED TOWARDS THE WARMER LOOKING 00Z ECMWF THROUGH MUCH OF THE PERIOD...THOUGH THE 12Z GFS NOW ALSO SUPPORTS THE WARMER ECMWF. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && FAY/KING
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 325 PM CDT TUE APR 11 2006 NEZ039>041-046>049-061>064-074>077-084>087-121200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL- HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- 325 PM CDT TUE APR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...DANGEROUS LIGHTNING IS POSSIBLE IN ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-NEZ060-072-073-082-083-121200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS- FURNAS-HARLAN- 325 PM CDT TUE APR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL BE VERY HIGH TO EXTREME THIS EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...DANGEROUS LIGHTNING IS POSSIBLE IN ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 547 PM CDT TUE APR 11 2006 NEZ062-063-075-076-112315- ADAMS-CLAY-HALL-HAMILTON- 547 PM CDT TUE APR 11 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ADAMS...CLAY...HALL AND HAMILTON COUNTIES... AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PROSSER...OR 8 MILES NORTHWEST OF HASTINGS...AND MOVING EAST AT 45 MPH. * THE THUNDERSTORM WILL BE NEAR... TRUMBULL AT 600 PM CDT... INLAND AT 605 PM CDT... HARVARD AT 610 PM CDT... CLAY CENTER AT 615 PM CDT... WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SMALL HAIL IS POSSIBLE...HOWEVER NO HAIL HAS BEEN REPORTED. LEWIS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 626 PM CDT TUE APR 11 2006 NEZ064-077-120000- FILLMORE-YORK- 626 PM CDT TUE APR 11 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR FILLMORE AND YORK COUNTIES... AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STOCKHAM...OR 19 MILES WEST OF YORK...AND MOVING EAST AT 40 MPH. * THE THUNDERSTORM WILL BE NEAR... GRAFTON AT 635 PM CDT... BRADSHAW AT 640 PM CDT... MCCOOL JUNCTION AT 645 PM CDT... YORK AT 650 PM CDT... SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LEWIS
The Grand Island radar (KUEX), 87 km away, was scanning. The volume nearest the first event began at 00:00 UTC.
1 thunderstorm wind, 1 high wind. Local standard time, as filed.
Damaging winds developed behind a decaying area of thunderstorms. The wind caved in a grain bin, blew off one quarter of a roof from a wood framed house, round hay bales were rolled across a field, and power poles were blown down between Geneva and Fairmont.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502506, 5502507.